Skip to Content

How To Help Prevent A Medicine Overdose

Sharing is caring!

This post is brought to you by the Acetaminophen Awareness Coalition’s Know Your Dose campaign and The Motherhood. All opinions are my own.

One of the main reasons I dread wintertime is because in my home it usually means colds, coughing and maybe even the flu. This year especially hit my family hard when both my son and I became sick with flu-like symptoms right after coming home from traveling. My daughter then came down with a pretty bad cold.

What do you usually take when you and your family aren’t feeling so well?

With so many choices these days it can be hard to determine what medicine to take when you aren’t feeling well. The Acetaminophen Awareness Coalition (AAC) is urging Americans to double check their medicine labels when treating cold and flu symptoms to avoid doubling up on acetaminophen. Especially since the odds of Americans taking more than the FDA-recommended maximum dose of 4,000 milligrams of acetaminophen in one day increased 24 percent during cold and flu season.

Even though Acetaminophen is safe and effective in treating fever and pain, research has shown that teens and young adults ages 12-29 are at the greatest risk of taking too much acetaminophen.

As the parent of a teenage boy I am always talking with my son about how important it is to check medicine labels before taking cold or pain medications, since taking too much acetaminophen could do damage to his liver or even an overdose.

Do you know how to prevent an overdose if you or your family members get sick this season?

What medicine do you take when you or your family aren't feeling good? Learn how to help prevent a medicine overdose if you or your family gets sick?

Please follow these four steps to make sure you’re using medicines with acetaminophen safely:

  1. Always read and follow the label.
  2. Know if your medicines contain acetaminophen.
  3. Take only one medicine at a time that contains acetaminophen. Be sure to double check and don’t double up!
  4. Ask your healthcare provider or a pharmacist if you have questions about dosing instructions or medicines that contain acetaminophen.

If you really want to know how to help prevent a medicine overdose, especially when it comes to taking acetaminophen, make sure to check out the site KnowYourDose.org.

They will keep you informed and up to date on information for both adults and kids on treating colds and flu safely.

I encourage you to always double check your medicine labels so you don’t accidentally double up on acetaminophen.

GRAB YOUR FREEBIE!

While I'm Away Family Cheat Sheet Printable
Previous
How To Help Kids Create A Vision Board Online
Rome travel
Next
The Best Instagram Stories App For Your Photos

Sharing is caring!